Negative side effects from AZ vaccine?

I am an osteoarthritis sufferer waiting for both hips to be replaced but also have arthritis in hands and wrists. In the first 48 hours after the first AZ vaccine I had severe hip pain. It went away and I was back to my normal routine which was minimal pain killers and active life. I then looked at side effects to find hip was listed. Nine weeks later I had my second AZ jab and my life has changed dramatically. I now have pain everyday, struggle to walk as I did before and cannot sit for more than an hour. Steps are now a problem. I am now taking painkillers, ibroprofen and paracetamol all day and codeine every night. I am told this is a coincidence with a flare up that would have happened anyway but this is week five. I have never had a flare up last that long. Has anyone else had negative effects from AZ vaccine please?

Comments

  • Chris_R
    Chris_R Moderator Posts: 553
    edited 21. May 2021, 17:34

    Hi @Dingdong

    Welcome to the online community great to see you asking questions about the AstraZenica vaccine, although i am sorry you have suffered an adverse effect that caused a flare up of your Osteoarthritis in hips and hands and wrists. You say at the moment you are waiting for a hip replacement, i expect all the pain you are suffering only adds to the anxiety of the waiting.

    Here are a few links that may help

    Vaccines for COVID-19 – your questions answered (versusarthritis.org)

    Managing your pain | Treatments and self-help (versusarthritis.org)

    Hope these links help in some way. Meanwhile browse around our forums you will find everyone friendly and encouraging and will try and answer you questions with sensible answers.

    Please keep in touch and tell us how you get on.

    All the best Christine

  • Jona
    Jona Member Posts: 406

    Hi Dingdong, great name Leslie Phillips?

    Thanks for sharing and sorry your having a rough time, I was booked in for my AZ vaccine a few weeks back but my dr advised me not to have it said I was too poorly due to my immune cells being so depleted, I’ve got arthritis in nearly every bone now not in hips though so am grateful anyhoo I’ll bear that in mind if I can eventually get the vaccine I’m in constant pain anyway but I really don’t want to make it worse maybe it might have the opposite effect here’s hoping

    Hope you feel better soon

    love Jona 😊

  • danh77
    danh77 Member Posts: 3

    Hi everyone, I’m Dan, 44, I’ve been suffering from RA for 16 years now mainly in my wrists and some fingers and it’s been pretty well under control with ibuprofen and hydroxychloroquine. I had the 2nd Astra Zeneca jab 3 weeks ago and am still suffering from a flare up I’ve never suffered before. Some Fatigue, pain and swelling in previously unaffected joints, generally aching. Worried if I’m being honest as it’s 3 weeks now. Anyone else who can relate to a similar reaction?

  • DaveVW
    DaveVW Member Posts: 15

    I had the AZ (both shots) some months ago. No problems for me at all. Not with the first, or the second. From what I can make out, it's mostly down to how strong your immune system is right now. If you have a compromised immune system, then you might suffer side effects. Clearly - though I have OA - I was fine.

    The alternative is possibly getting Covid-19 - so it was an easy choice for me.Save Draft

  • danh77
    danh77 Member Posts: 3

    Errrr...Good for you Dave...👍🏻

Who's Online

14
14 Guests